Volume 23 - Issue 1 - September 1990

Mathematical Spectrum Click image to download issue

Morley's theorem
   K. R. S. Sastry
   p. 1

Optimizing the wait for the bus: relections of a commuter
   William Woodside, Christian T. L. Janssen
   pp. 2-7

Summation properties of {1, 2,...n}
   Harris Shultz
   pp. 811

Reduction of a non-linear recurrence relation to a linear form
   Oliver Johnson
   pp. 1112

Error-correcting codes II
   R. Hill
   pp. 14-22

Polynominals with prime values
   M. G. Vertannes
   p. 23

Computer column
   Mike Piff
   p. 24

Letter to the Editor: Ramanujan's approximation to 2
   Barry W. Brunson
   p. 25

Letter to the Editor: A factorial identity from difference tables
   Dylan Gow
   pp. 25-26

Problems and Solutions
   pp. 26-30

Book review: Let Newton Be! Edited by J. Fauvel, R. Flood,
   M. Shortland, R. Wilson (Clarendon Press, 1988)
   R. J. Webster
   pp. 30-31

Book review: Forever Undecided: A Puzzle Guide to Gödel
   by R. Sullyman (Oxford University Press, 1988)
   Chris Nash
   p. 33

Book review: Statistics: A Guide to the Unknown
   Edited by J. M. Tanur, F. Mosteller et al (Wadsworth and Brooks, 1989)
   J. L. G. Pinhey
   p. 31

Book review: The Games and Puzzles Journal
   A bimonthly magazine edited and published by G. P. Ellis
   Dylan Gow
   pp. 31-32

Book review: Penrose Tiles to Trapdoor Ciphers ...and the
   Return of Dr. Matrix by M. Gardner (W. H. Freeman, 1989)
   I. M. Richards
   p. 32